Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. shelliR

Posted by Lorraine on August 27, 2001, at 10:13:06

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on August 26, 2001, at 22:45:28

Shelli:

> > > >how do stimulants work with you? Are they effective at all? It doesn't sound like they are gauging your reaction to Wellbutrin.
> > > I don't know what you mean by "....they are gauging your reaction to Wellbutrin"
> > For me, Wellbutrin was very much like a stimulant. Just didn't sound like you were reacting positively--word loss and so forth--didn't sound energized.
>
> I'm still confused. Who is "they"?

"They" Indefinite pronoun referring to stimulents :-)

> > > I'm not hating Wellbutrin; it doesn't make me tired, or sick, or fat. It is making more anxious, I think, and that made be what dooms the trial. Being anxious makes me more dissociative. The articulation thing seems to be clearing up; I wasn't very aware of it this weekend, although my tongue still feels a little thick. I'm not getting any positive effects, but I also am not up to a therapeutic dose. Hey, I've only been on wellbutrin for five days! (Not that I am very hopeful, but I'm not particularly hopeful about medication at this point). My only idea after wellbutrin is to go back to nardil and try augmentation strategies again and continue the estradiol. And I'm still definitely open to augmentation with buph, but even if my pdoc says okay, I have no idea if I'll be able to tolerate it.

Actually, this doesn't sound so bad. I believe that Wellbutrin is known to increase anxiety the first couple of weeks or so. Yeah, it won't make you fat (isn't that nice?) Unless the anxiety is off the roof, I'd give it more than 5 days. Maybe some Klonopin for the anxiety, meanwhile?

>
>
> > > > Okay, now it's sounding like you don't like my pdoc. < g >

I know it sounds like that, but I think I was actually just feeling protective of you. And, I generally am pretty willing to dump on doctors, especially when they sound arrogant and dismissive:-)


> > > I tried working with this pdoc last year and could not deal with the way he doesn't explain things, writes things off without a discussion, sees you for five minutes, etc. etc. etc.

Sounds painful, but he is giving you something that you need right now so grin and bear seems to be the best you can do.


> So why am I back?
>
> Mostly because I could not find a pdoc that I work well with, my one pdoc who I worked with for ten years and I were totally stuck. I went to a few other ones, several a few times, and just couldn't find someone, say like my gyn, who I felt was smart and knowledgable and understood that I was deperately depressed and taking vicodin to survive.

It's really, really hard to find a good pdoc, shelli and I don't think you should switch in the middle of a crises, especially when you are on a drug that is highly controversial (oxy) and which would make it hard for you to find a pdoc that is open to prescribing it. This is not a time to change. You are clear about this and I agree.

You could take some steps toward change if you feel he is not for you for the long run. You might post on the board asking for referrals to someone in your area. When I was feeling gloomy about my pdoc I did that and asked everyone I knew personally who was on multiple meds for a referral. I ended up with a list of say 3 pdocs that I could switch to if I ever want to. I'm happy with my pdoc now, but it's nice to have the list in my back pocket so to speak.

>
> > >I've tried nardil with just about every conceivable adjunct possiblity because it's the only AP that's ever helped me.

Which adjuncts did you try? Just curious in case I need adjunts.


> > >I am nervous that I will become habituated to this dose and he won't raise me again. I have to clear that up tomorrow because I have been the most scared about that all weekend.

I just wish you could increase your dosage in smaller steps. I swear if it were me, I would have those capsules open on the table and inspect the grains to see have to divide the dose--notwithstanding the time release nature of it. 1/2 the grains wouldn't work? Well, I would try it--that's just me. Heck, I counted grains of Effexor to get off it--I think it was time release XR, but I'm not sure. Dividing grains sounds different to me than cutting a time release tablet because you can count the grains in the capsules but not the tablets. Then you could "save" the other half like a squirrel preparing for winter.

[re menopause urls]
> Thanks for the urls. That's the kind of thing I'll start looking into after I've been on the estradiol for a few months. If my depression is under control I may not do any HRT. My sister isn't and she's doing fine. For me right now it is totally for the depression. My friend just told me Friday that estriol is associated with breast cancer, so I'll have to read that info. Also, talk to my gyn when it's time.

Here's an even better link--it's to Medscape's Menopause center: http://www.medscape.com/medscape/features/ResourceCenter/Menopause/public/RC-index-menopause.html


> > > > > It really depends on how severe my depression is what I am able to do. But transitions are really difficult for me, even when I am not depressed. Doing artistic work requires a transition , which takes effort, even when I am not depressed. Once the bridge is crossed, it is fine.
> > This is an interesting way of looking at it. I have found this too--that there is a transition to cross which is difficult. I used to use a hynosis type tape made specifically for this transition (I taped it myself) and it did help at the time I used it.
>
> You are a highly motivated person. I love colors also btw (what is it with colours? :-) ), but I hate the act of painting walls (I'm really bad at it, so I hire someone). But if I told you what colors my walls are, that would add to my paranoia that one of my clients will recognize me on this board. With the city that I live in (near) and my profession, the colors of my walls are probably the next most revealing thing to identify me. Now I've probably made you really curious! < g >

Yes, you have, but you have my email to send the colors to. My garage is a deep intense royal purple. I need to add gold stars to it--haven't yet.

> > > That's really really good. They sound like great kids.

I have an amazingly supportive family. It helps a lot.
[re my son]
>
> > > > I could try 5HTP with him. I'm wrestling with it.
>
> Why 5HTP? I don't know anything about that. Is that what his therapist is recommending?

Well, he didn't say 5HTP, he said SSRI's, but 5HTP is a good place to start because it of it's low side effects. I took it a while at bed time, it just make me sleepy and I was sleepy the next day. He is having a really hard time with his anger though. His cousin--my OCD niece--is on Luvox. She was in seriously trouble, flunked freshman year (all F's except 2 D's in drill team and PE), major acting out; screaming at mom and generally out of control. She is now doing so much better (she was visiting here this weekend) and has me really rethinking this stuff. In part, she is doing so much better because her self-confidence is improved. Interesting for me, the OCD apparently interferred with her ability to learn (she was always counting) so that they are not sure if she has a learning disability or not. Watching her, it is clear to me that she does and that it is the same disability my son has (auditory processing). For instance, she is 16 and doesn't know what a "plum" is. She knows it's a fruit. Those types of holes and gaps are so indicative of learning disabilities. So if the OCD was interfering with her ability to learn language, it must have been pretty severe. I'm happy she is moving forward now. I'm glad her mother (my SIL who believes that I should snap out of it) was willing to let her daughter use medication, which she so clearly needed.


[re parnate]
> > The headaches seem to have abated and if the rash goes away, then I'll continue with it for longer. The other side effect is > > > just a lithargy in the afternoon--when my blood pressure seems to dip (93/56) so maybe salt tablet and water?
>
> I never could work out the lethargy in the afternoon with nardil, but I never tried salt; Actually I never related it to my blood pressure. (I never had a blood pressure cuff until I had my one reaction with adrafinil, this past year.)
>


I'll let you know how it works. I could also just cave in and take the nap--but I really hate any more disruption to the sleep process. What did you do about insomnia, by the way?

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010822/msgs/76578.html